New York, 2013

Flash Flooding in New York, July 8 to 9, 2013

July 8 to 9, 2013 · NWS ALY · 3 events in 1 county or zone

A warm and very humid air mass was in place on the evening of Monday, July 8th. A few isolated heavy showers and thunderstorm developed and moved across eastern New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and very humid air mass was in place on the evening of Monday, July 8th. A few isolated heavy showers and thunderstorm developed and moved across eastern New York. One of these thunderstorms strengthened as it passed over the urbanized areas of Albany County and produced very heavy rainfall in a short period of time. This caused flash flooding in Colonie and Albany, including portions of the University at Albany campus. Flood waters quickly receded after thunderstorm activity ended.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 8, 9:36 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 8, 9:36 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1036 PM EDT MON JUL 8 2013

.SYNOPSIS...
AS AN UPPER LEVEL DISTURBANCE EXITS THE REGION...A FEW
SHOWERS OR THUNDERSTORMS ARE POSSIBLE FOR THIS EVENING. ANY SHOWER
OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.  IN THE
WAKE OF THIS SYSTEM...SLIGHTLY DRIER AIR WILL MOVE IN ON TUESDAY
WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. A STRONGER
COLD FRONT IS EXPECTED TO SLOWLY TRACK THROUGH THE REGION WEDNESDAY
THROUGH THURSDAY MORNING WITH MORE SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 1036 PM EDT...SHOWERS AND THUNDERSTORMS ARE DIMINISHING WITH
THE LOSS OF DAYTIME HEATING. JUST A FEW SHOWERS REMAIN...MAINLY IN
EASTERN SARATOGA COUNTY NY...THE EASTERN CATSKILLS...SOUTHERN VT
AND NW CT. OVER THE NEXT HOUR OR SO...SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DISSIPATE. ALTHOUGH A FEW FLOOD ADVISORIES REMAIN
IN EFFECT...THE THREAT FOR HEAVY RAINFALL HAS ENDED...AND RUNOFF
IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER SHOULD RECEDE
SHORTLY.

SKIES ARE GENERALLY PARTLY TO MOSTLY CLOUDY ACROSS THE CWA. SOME
PATCHY FOG SHOULD FORM AFTER MIDNIGHT...THEN SOME MID AND HIGH
CLOUDS FROM THE CONVECTIVE DEBRIS OUT AHEAD OF THE GREAT LAKES
SYSTEM SHOULD ADVANCE INTO OUR REGION TOWARD SUNRISE. LOWS TONIGHT
IN THE 60S TO AROUND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THERE ARE CONFLICTS IN GUIDANCE AS TO THE EVOLUTION OF THE SYSTEM
CURRENTLY IN THE GREAT LAKES. SOME GUIDANCE HAS CONSIDERABLE CLOUD
COVER AND DECENT COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS.
OTHER GUIDANCE SUGGESTS A BIT LESS CLOUD COVER AND LESS COVERAGE
OF SHOWERS AND THUNDERSTORMS AS THE BULK OF THE INSTABILITY AND
MOISTURE SCRAPES SOUTHERN AREAS. BASED ON CURRENT SATELLITE AND
RADAR TRENDS...WE SHOULD GET SOME INTERVALS OF CLOUDS AND SUN
THROUGH THE DAY AND SOME HEATING ACROSS THE REGION. ACKNOWLEDGING
AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS IN THE REGION
TOMORROW AFTERNOON AND EVENING WITH HIGHS IN THE 80S...SOME 70S
POSSIBLE IN THE SOUTHERN ADIRONDACKS.

LINGERING SCATTERED CONVECTION TUESDAY EVENING THEN INTERVALS OF
CLOUDS AND PATCHY FOG. LOWS IN THE 60S TO LOWER 70S. BY
WEDNESDAY...AN AMPLIFYING NORTHERN STREAM SYSTEM BEGINS TO DROP OUT
OF CANADA AND ACROSS THE GREAT LAKES. THESE TYPES OF
EVOLUTIONS...ESPECIALLY WITH THE PERSISTENT RIDGING JUST
OFFSHORE...SHOULD RESULT IN A RELATIVELY SLOW ADVANCE OF THE UPPER
SYSTEM AND ASSOCIATED COLD FRONT. THERE COULD BE SOME STRONG
THUNDERSTORMS THAT AFFECT THE NORTHWESTERN HALF OF THE FORECAST
AREA THROUGH WEDNESDAY EVENING...THEN WEAKENING CONVECTION THROUGH
WEDNESDAY NIGHT IN THE SOUTHERN HALF OF THE FORECAST AREA. HIGHS
WEDNESDAY WELL INTO THE 80S TO NEAR 90 AND LOWS WEDNESDAY NIGHT
IN THE 60S TO LOWER 70S.

THE COLD FRONT COULD LIMP THROUGH THE REGION...AND COULD REFOCUS
NEW CONVECTION MIDDAY OR EARLY THURSDAY AFTERNOON IN EASTERN NY
AND WESTERN NEW ENGLAND BEFORE FINALLY EXITING EAST. HIGHS
THURSDAY IN THE 80S...WITH A POTENTIAL DRYING AND CLEARING TREND
THROUGH THE AFTERNOON...DEPENDING ON THE TIMING OF THE EXIT OF THE
FRONT. THERE ARE SOME SIGNALS THAT THE FRONT COULD EVEN BE DELAYED
BEYOND THURSDAY AFTERNOON IF UPPER ENERGY STALLS AROUND OUR
REGION...BUT WE WILL HAVE TO WATCH THAT TREND. HIGHS THURSDAY IN
THE LOWER TO MID 80S...SOME 70S IN THE SOUTHERN ADIRONDACKS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE IS SOME OPPORTUNITY FOR IMPROVEMENT IN THE FORECAST FOR THE
LONG TERM PERIOD REGARDING THE SENSIBLE WEATHER...ALTHOUGH THE
MODELS ARE NOT IN AGREEMENT JUST YET ON IF THIS WILL OCCUR. AS A
RESULT...THE LONG TERM FORECAST IS LOW CONFIDENCE AT THIS TIME.

THE MAIN FORECAST CHALLENGE IS DETERMINING WHETHER A TROUGH MOVING
ACROSS THE REGION WILL SWEEP THROUGH THE AREA...OR IF A PIECE OF THE
TROUGH CUTOFFS AND LINGERS CLOSE TO THE REGION. THE 12Z ECMWF SHOWS
THE TROUGH SWEEPING THROUGH BY FRIDAY. THE RESULT WOULD BE
DRY WEATHER THROUGH THE LONG TERM PERIOD...WITH LOWER HUMIDITY
LEVELS AND TEMPS CLOSE TO SEASONAL NORMALS. MEANWHILE...BOTH THE 12Z
GGEM/GFS SHOWS A PIECE OF THE TROUGH CLOSING OFF. HOWEVER...THE 12Z
GGEM STILL HAS IT MAINLY DRY ACROSS OUR AREA...AS THE CUTOFF
RETROGRADES TOWARDS THE UPPER OHIO RIVER VALLEY. MEANWHILE...THE 12Z
GFS HAS A CHANCE OF SHRA/TSRA NEARLY EACH DAY...WITH A CUTOFF LOW
OVER NY/PA.

FOR NOW...WE WILL FORECAST A SLIGHT CHC/LOW CHC POPS FOR SHRA/TSRA
THROUGH THE EXTENDED PERIOD...WITH THE HIGHEST POPS AND BEST CHC FOR
THUNDER IN THE DAYTIME HOURS.  HOWEVER...THE THREAT FOR PRECIP COULD
BE MUCH LOWER IF THE TREND SEEN IN THE ECMWF IS CORRECT. WE WILL
FORECAST MAX TEMPS CLOSE TO AVERAGE...WITH HIGHS FOR VALLEY AREAS IN
THE LOWER TO MIDDLE 80S...AND OVERNIGHT LOWS MAINLY IN THE 60S.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
SOME THUNDERSTORMS ARE AFFECTING SOUTHERN PARTS OF THE AREA THIS
EVENING...AND THESE MAY COME CLOSE TO KPOU. HAVE INCLUDED A VCSH
AND A TEMPO TO ACCOUNT FOR THIS POSSIBILITY. ALSO...A FEW POP UP
RAIN SHOWERS ARE AROUND LAKE GEORGE...SO HAVE INCLUDE A VCSH AT
KGFL AS WELL. OTHERWISE...IT SHOULD REMAIN DRY FOR KALB/KPSF OVER
THE NEXT FEW HOURS...WITH JUST SCT LOW AND MID LEVEL CLOUDS. ANY
SHOWER OR THUNDERSTORM ACTIVITY WILL DIMINISH BY MIDNIGHT DUE TO
THE LOSS OF DAYTIME HEATING.

OVERNIGHT...SOME FOG MAY DEVELOP AT KGFL/KPSF...ESP AFTER
MIDNIGHT. WITH LIGHT TO CALM WINDS EXPECTED...IFR FOG IS POSSIBLE
AT THESE SITES. KPOU/KALB ARE NOT EXPECTED TO SEE IFR
CONDITIONS...ALTHOUGH A BRIEF PERIOD OF MVFR BR IS POSSIBLE AT
KPOU LATE TONIGHT.

ANY FOG OR MIST WILL DISSIPATE SHORTLY AFTER SUNRISE...ALLOWING
FOR VFR CONDITIONS TO RETURN TO ALL SITES FOR THROUGH THE DAY ON
TUESDAY. SOME ISOLD RAIN SHOWERS OR THUNDERSTORMS ARE POSSIBLE IN
THE AFTN. SOUTHERLY WINDS ARE EXPECTED TO BE LIGHT THROUGH THE DAY
ON TUESDAY...MAINLY AROUND 5 KTS.

OUTLOOK...
WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA.
THU...MAINLY VFR. SCT PM -SHRA/-TSRA.
FRI...VFR...NO SIG WX.
SAT...VFR/MVFR...CHC LATE DAY -SHRA/-TSRAS.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION EACH AFTERNOON
AND EVENING.

THERE WILL BE LESS COVERAGE ON TUESDAY WITH MANY PLACES PERHAPS NOT
RECEIVING ANY MEASURABLE RAINFALL.

HOWEVER...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY.

NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW
FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN
THE 40 TO 60 PERCENT RANGE.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS STILL IN EFFECT FOR OUR ENTIRE HSA THROUGH
MIDNIGHT. THIS IS THE RESULT OF AN UPPER LEVEL LOW PRESSURE MOVING
ACROSS THE REGION WITH ABOVE NORMAL PWAT VALUES.

THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING.
THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE
EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN.

WHILE THE AVERAGE BASIN RAINFALL FORECAST INDICATED LESS THAN AN
INCH OF RAIN TO FALL THROUGH THIS EVENING...THE COMBINATION OF MOIST
SOILS...THE SLOW MOVING NATURE OF THE THUNDERSTORMS AND A VERY
MOIST AIRMASS STILL IN PLACE WITH PWATS IN THE 1.33-1.75
INCHES...HAS PROMPTED THE FLASH FLOOD WATCH.

1-HR FLASH FLOOD GUIDANCE REMAINS UNUSUALLY LOW...IN THE 1-2 INCH
RANGE. ANY THUNDERSTORM TODAY WOULD BE CAPABLE OF PRODUCING
LOCALIZED RAINFALL AMOUNTS OF AN INCH OR BETTER IN HOUR OR LESS
TIME AND THEREFORE THE NEED FOR THE WATCH.

THUNDERSTORMS LOOK TO DIMINISH TONIGHT. TUESDAY...MUCH OF THE REGION
COULD RECEIVE A BREAK IN THE ACTION...BUT A STRAY SHOWER OR
THUNDERSTORM CANNOT BE ENTIRELY RULED...ESPECIALLY TO THE SOUTH OF
ALBANY. PWATS LOOK TO DROP A LITTLE...DOWN TO AROUND 1.5 INCHES OR
LITTLE LESS TO THE NORTH OF ALBANY.

UNFORTUNATELY...A SLIGHTLY STRONGER COLD FRONT WILL APPROACH THE
REGION WEDNESDAY REIGNITING THE THREAT OF SHOWERS AND THUNDERSTORMS
INTO EARLY EARLY THURSDAY.

WE MIGHT FINALLY CATCH A LITTLE MORE SUBSTANTIAL BREAK WITH POSSIBLE
DRY WEATHER FRIDAY LASTING INTO THE BEGINNING OF THE WEEKEND.

WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER
POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT
MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS
THAT ARE MORE FLASHIER IN NATURE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/NAS
NEAR TERM...FRUGIS/NAS
SHORT TERM...NAS
LONG TERM...FRUGIS
AVIATION...FRUGIS
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 8, 7:01 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
801 PM EDT MON JUL 8 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
801 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...WHICH
MAY LEAD TO FLOODING OF POOR DRAINAGE OR LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. SOME
OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS 58 MPH AND
GREATER...AND HAIL ONE INCH IN DIAMETER AND GREATER.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY...SATURDAY...AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF HEAVY RAINFALL
OR FLOODING TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR INTERNET.

In the hours before

Special weather statement, Jul 8, 7:18 PM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT MON JUL 8 2013

CTZ001-090100-
NORTHERN LITCHFIELD CT-
818 PM EDT MON JUL 8 2013

...SHOWERS AND THUNDERSTORMS WILL HEAVY RAINFALL IN

  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
LIGHTNING...AND HEAVY RAIN.  THESE SHOWERS AND THUNDERSTORMS WERE
LOCATED NEAR FALLS VILLAGE...OR ABOUT 14 MILES NORTHWEST OF
TORRINGTON...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORFOLK BY 835 PM EDT
WINSTED BY 855 PM EDT

UP TO AN INCH OF RAINFALL IS POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS AS THEY MOVE ACROSS THE AREA.

LAT...LON 4186 7349 4203 7348 4203 7303 4182 7300
TIME...MOT...LOC 0017Z 266DEG 18KT 4194 7333

FRUGIS
Special weather statement, Jul 8, 7:22 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT MON JUL 8 2013

NYZ041-042-083-090045-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
822 PM EDT MON JUL 8 2013

...SLOW MOVING SHOWERS AND THUNDERSTORMS IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF VERY SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.
THESE SHOWERS AND THUNDERSTORMS WERE LOCATED NEAR LAKE LUZERNE
CAMPGROUND...OR ABOUT 9 MILES SOUTHWEST OF WARRENSBURG...AND MOVING
SOUTH AT 10 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL BE NEAR...
LAKE LUZERNE CAMPGROUND BY 840 PM EDT
LAKE LUZERNE-HADLEY BY 845 PM EDT

A HALF INCH TO LOCALLY AN INCH OF RAIN IS POSSIBLE WITH THESE
SHOWERS AND THUNDERSTORMS.

LAT...LON 4362 7374 4324 7378 4322 7409 4361 7406
TIME...MOT...LOC 0020Z 355DEG 9KT 4340 7389

FRUGIS
Special weather statement, Jul 8, 8:37 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
937 PM EDT MON JUL 8 2013

NYZ041-050-053-054-084-090215-
SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
937 PM EDT MON JUL 8 2013

...A HEAVY SLOW MOVING RAIN SHOWER IN

  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN SHOWER CAPABLE OF PRODUCING HEAVY RAIN.  THIS SHOWER WAS
LOCATED NEAR MECHANICVILLE...AND MOVING SLOWLY SOUTHEAST AT 10 MPH.

THE HEAVY RAIN SHOWER WILL BE NEAR...
MECHANICVILLE BY 940 PM EDT
STILLWATER BY 945 PM EDT
SCHAGHTICOKE BY 1000 PM EDT

UP TO AN INCH AND A QUARTER OF RAIN IS POSSIBLE WITH THIS HEAVY RAIN
SHOWER AS IT SLOWLY MOVES THROUGH THE AREA.

LAT...LON 4286 7341 4279 7365 4299 7380 4307 7358
TIME...MOT...LOC 0135Z 333DEG 9KT 4295 7363

FRUGIS

The radar

The Albany radar (KENX), 23 km away, was scanning. The volume nearest the first event began at 03:38 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Albany

When
July 8, 10:40 PM EST to July 9, 12:45 AM EST
Where
Albany County, 1.46 mi S of Roessleville to 1.42 mi SSE of Roessleville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.679, -73.818

Flash flooding was reported on the University at Albany campus as a result of heavy rainfall. Some academic buildings were impacted by flood waters. Cars in parking lots were stranded due to rising water levels as well.

Flash Flood, Albany

When
July 8, 10:45 PM EST to July 9, 12:45 AM EST
Where
Albany County, 0.69 mi N of Colonie to 1.01 mi E of Colonie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.730, -73.850

Many roads were closed in the town of Colonie as a result of flash flooding from heavy rainfall.

Flash Flood, Albany

When
July 8, 10:55 PM EST to July 9, 12:45 AM EST
Where
Albany County, 1.89 mi SE of Roessleville to 1.78 mi SE of Roessleville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.680, -73.795

Flash flooding was reported on Central Avenue on the border between the city of Albany and the town of Colonie as a result of heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459847, 459848, 459850.